Alabama, 2004Damaging Wind in Alabama, June 3, 2004
June 3, 2004 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 3, 3:50 AM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 3, 3:50 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
450 AM CDT THU JUN 03 2004
.SHORT TERM...DIFFERENT DAY...SAME RADAR/SATELITTE IMAGERY. WE HAVE
ALMOST AN EXACT REPLICA OF YESTERDAY MORNINGS WEATHER EVENTS
UNFOLDING THIS MORNING...ONLY DIFFERENCE BEING TODAYS SQUALL LINE IS
A COUPLE OF HOURS FASTER MOVING INTO FCST AREA THAN WAS YESTERDAYS.
RESPONSIBLE MESOSCALE CONVECTIVE SYSTEM WILL MOVE ACROSS AREA THIS
MORNING. THE ETA MODEL...WHICH SEEMS TO HAVE INITIALIZED THE BEST
THIS MORNING...MOVES SHORTWAVE ASSOCIATED WITH CURRENT SYSTEM EAST
OF MOST OF THE REGION BY THIS AFTERNOON...BUT BRINGS ANOTHER WEAKEN
UPPER LEVEL DISTURBANCE INTO THE AREA THIS AFTERNOON AND EARLY THIS
EVENING. FOR THAT REASON...WILL MAINTAIN HIGH POPS ALL DAY AS
REDEVELOPMENT FROM THE WEST IS LIKELY. LOOKS LIKE RAIN CHANCES WILL
FINALLY DROP OFF TO CHANCE CATEGORIES GOING INTO THE WEEKEND. WILL
POSSIBLE SEE A FEW ISOLATED SEVERE STORMS TODAY...WITH DAMAGING
WINDS BEING THE MOST LIKELY THREAT IF ANY SEVERE STORMS DO DEVELOP.
HEAVY RAINFALL POTENTIAL OVER LAND AREAS...AND STRONG STORMS OVER
THE COASTAL WATERS WILL BE HIGHEST CONCERNS TODAY...HOWEVER. AS FAR
AS TEMPS GO...LEANED TOWARD THE COOLER MET MOS FOR MAX TEMPS TODAY
AS CLOUD COVER AND PCPN SHOULD HOLD TEMPS DOWN SLIGHTLY JUST AS HAS
OCCURED OVER PAST DAY OR TWO. SHOULD START TO WARM BACK UP TO
AROUND THE 90 DEGREE MARK MOST LOCATIONS BY SATURDAY.
&&
.EXTENDED...NO CHANGES EXCEPT TO BLEND PREVIOUS WITH UPDATED SHORT
TERM FCST.
&&
.MARINE...LINE OF THUNDERSTORMS WILL MOVE FROM NORTHWEST TO
SOUTHEAST ACROSS THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA THIS MORNING. SOME STORMS COULD BE STRONG...WITH GUSTY
WINDS AND LOCALLY ROUGH SEAS. OTHERWISE...A WEAKENING COLD FRONT
WILL STALL OVER SOUTH MISSISSIPPI AND SOUTH ALABAMA ON FRIDAY. A
CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE NOTED OVER THE COASTAL
WATERS THROUGH MONDAY.
&&
.FIRE...WET/HUMID CONDITIONS CONTINUE. NO HEADLINES THROUGH
REMAINDER OF THE WEEK.
&&
.PRELIMINARY TEMPS / POPS...
MOBILE 85 69 86 68 / 80 30 30 20
PENSACOLA 86 70 86 69 / 60 30 30 20
DESTIN 85 70 85 73 / 60 30 30 20
EVERGREEN 83 66 85 64 / 70 30 30 20
WAYNESBORO 82 65 86 64 / 70 30 30 20
CAMDEN 81 65 86 63 / 70 30 30 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
12/SHEPHERD
Hazardous weather outlook, Jun 3, 4:25 AM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
525 AM CDT THU JUN 3 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-031900-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
525 AM CDT THU JUN 3 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT...
A COMPLEX OF STRONG THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL
DISTURBANCE WILL MOVE RAPIDLY EAST ACROSS THE REGION THIS
MORNING...PRODUCING NUMEROUS THUNDERSTORMS ACROSS SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE.
ANOTHER WEAKER UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA FROM
THE WEST LATER THIS AFTERNOON AND EARLY THIS EVENING...RESULTING IN
A CONTINUED LIKELYHOOD OF SCATTERED SHOWERS AND THUNDERSTORMS. A FEW
THUNDERSTORMS COULD BE SEVERE...WITH DAMAGING DOWNBURST WINDS BEING
THE PRIMARY THREAT. HEAVY RAINFALL RESULTING IN THE POTENTIAL OF
MINOR FLOODING WILL ALSO BE A THREAT WITH THESE STORMS.
OVER THE COASTAL WATERS...A LINE OF STRONG THUNDERSTORMS WILL MOVE
FROM WEST TO EAST ACROSS THE MARINE AREA THIS MORNING...AND WILL BE
CAPABLE OF PRODUCING SUDDEN WIND GUSTS TO NEAR GALE FORCE...LOCALLY
ROUGH SEAS...FREQUENT DANGEROUS CLOUD TO WATER LIGHTNING STRIKES...
AND VERY HEAVY RAINS. SCATTERED STRONG STORMS WILL BE POSSIBLE OVER
THE COASTAL WATERS THIS AFTERNOON AS WELL.
IN ADDITION...THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA
BEACHES TODAY. EVEN IN AREAS WHERE RIP CURRENTS MAY NOT BE
PRESENT...STRONG AND GUSTY THUNDERSTORM WINDS COULD PRODUCE
DANGEROUS SURF CONDITIONS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. NO ORGANIZED
SEVERE OR OTHERWISE HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE REQUIRED TODAY.
STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 3, 2:55 AM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
355 AM CDT THU JUN 3 2004
ALZ051>055-061>064-MSZ067-075-076-078-079-031000-
UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-UPPER
MOBILE-WASHINGTON-MONROE-CLARKE-WILCOX-CHOCTAW-GEORGE-STONE-PERRY-
GREENE-WAYNE-
INCLUDING THE CITIES OF...BUTLER...CHATOM...DAUPHIN ISLAND...DOWNTOWN
MOBILE...GROVE HILL...LEAKESVILLE...LUCEDALE...NEW AUGUSTA...
WAYNESBORO AND WIGGINS...
355 AM CDT THU JUN 3 2004
...STRONG THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHEAST MISSISSIPPI
AND SOUTHWEST ALABAMA THIS MORNING...
AT 355 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN MOBILE
INDICATED AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM THE NORTH
SHORE OF LAKE PONCHARTRAIN IN SOUTHEAST LOUISIANA...TO JUST
NORTHWEST OF HATTIESBURG TO JUST WEST OF MERIDIAN. THIS AREA OF
THUNDERSTORMS WAS MOVING SOUTHEAST AT 35 MPH TOWARD SOUTHEAST
MISSISSIPPI. OVER SOUTHWEST ALABAMA...DOPPLER RADAR SHOWED
SCATTERED THUNDERSTORMS DEVELOPING OVER INTERIOR SOUTHWEST ALABAMA
AROUND CHOCTAW COUNTY. THESE STORMS WERE MOVING EAST AT 25 MPH.
THE MAIN...LARGE AREA OF THUNDERSTORMS OVER CENTRAL MISSISSIPPI AND
LOUISIANA WILL MOVE ACROSS SOUTHEAST MISSISSIPPI THROUGH 6 AM. OVER
SOUTHWEST ALABAMA...SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE
DEVELOPING AND INCREASING IN COVERAGE THROUGH 7 AM.
THE PRIMARY THREATS FROM THE THUNDERSTORMS THIS MORNING ARE EXPECTED
TO BE SUDDEN WIND GUSTS AROUND 45 MPH...SMALL HAIL...AND DANGEROUS
FREQUENT LIGHTNING STRIKES. BRIEF HEAVY RAINS COULD ALSO PRODUCE
MINOR FLOODING OR ROADS AND SMALL STREAMS.
SUDDEN WIND GUSTS OF 45 MPH WILL DOWN SMALL TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS.
THE FREQUENT LIGHTNING STRIKES ASSOCIATED WITH THIS COMPLEX OF
THUNDERSTORMS COULD PRODUCE OCCASIONAL POWER OUTAGES ACROSS
SOUTHEAST MISSISSIPPI AND PORTIONS OF SOUTHWEST ALABAMA THROUGH 7 AM.
STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
GARMON
Special weather statement, Jun 3, 4:30 AM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT THU JUN 3 2004
ALZ051>055-061>063-MSZ067-075-076-078-079-031145-
UPPER BALDWIN-LOWER MOBILE-UPPER
MOBILE-WASHINGTON-MONROE-CLARKE-WILCOX-CHOCTAW-GEORGE-STONE-PERRY-
GREENE-WAYNE-
INCLUDING THE CITIES OF...BUTLER...CAMDEN...CHATOM...DOWNTOWN
MOBILE...GROVE HILL...LEAKESVILLE...LUCEDALE...NEW AUGUSTA...
WAYNESBORO AND WIGGINS...
530 AM CDT THU JUN 3 2004
...A LINE OF STRONG THUNDERSTORMS IS MOVING EAST OUT OF SOUTHEAST
MISSISSIPPI INTO SOUTHWEST ALABAMA...
AT 530 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR BAY SAINT LOUIS
MISSISSIPPI...TO WIGGINS...TO WAYNESBORO. THIS LINE OF STRONG
THUNDERSTORMS WAS MOVING EAST AT 30 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
LUCEDALE...LEAKESVILLE...BUTLER...CHATOM...THOMASVILLE...AND WILMER
THROUGH 630 AM CDT...MOVING INTO THE MOBILE AND MONROEVILLE AREAS BY
7 AM.
THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WIND GUSTS TO NEAR
45 MPH...AND DANGEROUS FREQUENT LIGHTNING STRIKES.
WIND GUSTS OF 45 MPH COULD DOWN SMALL TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES MAY CAUSE OCCASIONAL
POWER OUTAGES THROUGH 7 AM ACROSS SOUTHEAST MISSISSIPPI AND PORTIONS
OF SOUTHWEST ALABAMA.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN
A VERY SHORT PERIOD OF TIME...RESULTING IN BRIEF FLOODING OF POORLY
DRAINED AREAS AND SMALL STREAMS.
Special weather statement, Jun 3, 5:31 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
631 AM CDT THU JUN 3 2004
ALZ061>063-031230-
LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...MOBILE...
631 AM CDT THU JUN 3 2004
...A STRONG THUNDERSTORM IS MOVING INTO CENTRAL AND SOUTH MOBILE
COUNTY...
AT 624 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES WEST OF DEES...AND MOVING EAST AT 35 MPH. THIS
STORM WAS IN ASSOCIATION WITH A LINE OF STORMS MOVING ACROSS ALL OF
WESTERN MOBILE COUNTY.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
DEES...GRAND BAY...DAWES...HUTCHENS ELEMENTARY SCHOOL...SCHILLINGER
AND THREE NOTCH RDS...MOBILE GREYHOUND PARK...KNOLLWOOD HOSPITAL AND
I10 AND I65 INTERSECTION THROUGH 730 AM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS TO NEAR 45
MPH...SMALL HAIL TO THE SIZE OF MARBLES...FREQUENT LIGHTNING
STRIKES...AND HEAVY RAINS.
WIND GUSTS OF 45 MPH COULD DOWN SMALL TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY AND COULD
PRODUCE SOME POWER OUTAGES.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Thunderstorm Wind, Baldwin
- When
- June 3, 6:30 AM CST to 6:32 AM CST
- Where
- Baldwin County, Silverhill
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.550, -87.750
High winds from a thunderstorm blew several shingles from a home's roof near Silverhill.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Mexico, June 3, 2004$1.2 million · 1.75 in hail · 5 events
- Damaging Wind in South Carolina, June 3, 2004$125,000 · 70 kt wind · 1 event
- Lightning Strike in Florida, June 3, 20042 injured · 1 event
- Damaging Wind in South Carolina, June 3, 2004$20,000 · 60 kt wind · 1 event
- Hail in Colorado, June 3, 20041.75 in hail · 10 events
- Hail and Damaging Wind in South Dakota, June 3, 20041.75 in hail · 5 events
- Hail and Damaging Winds in Texas, June 3, 2004$3,000 · 61 kt wind · 4 events
- Hail and Damaging Wind in Florida, June 3, 20041.25 in hail · 4 events
- Hail in Colorado, June 3, 20041 in hail · 4 events
- Hail in South Dakota, June 3, 20041 in hail · 3 events
- Hail in Nebraska, June 3, 2004$2,000 · 1 in hail · 3 events
- Flooding in Iowa, June 3, 20042 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405764.